Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 11, 2015, 5:37 PM MDT for Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 5:37 PM MDT (23:37 UTC)
- Expired
- Aug 11, 2015, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 230 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS55 KFGZ 112337
FFWFGZ
AZC017-120230-
/O.NEW.KFGZ.FF.W.0022.150811T2337Z-150812T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 730 PM MST
* AT 435 PM MST...LOCAL LAW ENFORCEMENT REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. WATER WAS FLOWING
OVER HIGHWAY 160 BETWEEN 379 AND 397.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NAVAJO NATIONAL MONUMENT...KAYENTA...TSEGI...NAVAJO RESERVATION AND
SHONTO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 564 BETWEEN MILE MARKERS 375 AND 383.
HIGHWAY 163 BETWEEN MILE MARKERS 394 AND 400.
HIGHWAY 160 BETWEEN MILE MARKERS 379 AND 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3642 11008 3615 11073 3686 11073 3679 11013
$$
MAS1 follow-up statement
592 WGUS75 KFGZ 120230 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 730 PM MST TUE AUG 11 2015 AZC017-120239- /O.EXP.KFGZ.FF.W.0022.000000T0000Z-150812T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NAVAJO- 730 PM MST TUE AUG 11 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN NAVAJO COUNTY WILL EXPIRE AT 730 PM MST... FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3642 11008 3615 11073 3686 11073 3679 11013 $$ MAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:00 AM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Aug 11, 10:00 AM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST TUE AUG 11 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH WEDNESDAY WITH FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED. A DECREASE IN MONSOON ACTIVITY IS FORECAST FROM THURSDAY AND INTO EARLY NEXT WEEK AS THE SUBTROPICAL HIGH MOVES OVER ARIZONA BRINGING MORE STABLE AIR ALOFT AND A REDUCTION IN STORM COVERAGE. && .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING POTENTIALLY SEVERE HAIL AND LOCALIZED FLOODING...WITH SOUTH TO NORTH TRAINING THUNDERSTORMS POSSIBLE. SIGNIFICANT MOISTURE HANGS ON THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED. THURSDAY THROUGH SUNDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THROUGH 03Z WEDNESDAY. STORMS TODAY WILL GENERALLY BE MOVING FROM SOUTH TO NORTH AROUND 15 TO 20 KTS. LOCALIZED MVFR/IFR CONDITIONS IN REDUCED VISIBILITY AND CEILINGS ARE POSSIBLE UNDER THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/KD AVIATION...RR/TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 11, 4:23 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 323 PM MST TUE AUG 11 2015 AZZ004>018-037>040-120715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 323 PM MST TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF INTERSTATE-40...AS DEEP MOISTURE REMAINS ENTRENCHED ACROSS NORTHERN ARIZONA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...PENNY SIZED HAIL AND LOCALIZED FLASH FLOODING...WITH SOUTH TO NORTH MOVEMENT OF THUNDERSTORMS. STORM ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT MOISTURE HANGS ON OVER NORTHWEST ARIZONA THROUGH WEDNESDAY WITH ANOTHER ROUND OF NUMEROUS SHOWERS ANTICIPATED ALONG AND WEST OF A PRESCOTT...FLAGSTAFF...PAGE LINE. DRYING IS EXPECTED FURTHER EAST. THURSDAY THROUGH MONDAY...THE HIGH GRADUALLY SHIFTS WESTWARD APPROACHING AND EVENTUALLY MOVING INTO ARIZONA. WHILE A REDUCTION IN STORMS IS EXPECTED...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN TO KEEP SLIGHT CHANCES FOR PRECIPITATION EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 11, 3:48 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
248 PM MST TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 4 N PRESCOTT VALLEY 34.67N 112.32W
08/11/2015 YAVAPAI AZ EMERGENCY MNGR
A 12 IN. DIAMETER TREE BLOWN OVER NEAR INTERSECTION OF
VIEWPOINT AND HORSESHOE IN PRESCOTT VALLEY. NUMEROUS
BRANCHES DOWN FROM OTHER NEARBY TREES.
&&
EVENT NUMBER FGZ1500114
NWS FLAGSTAFFLocal storm report, Aug 11, 3:57 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
257 PM MST TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND GST COTTONWOOD 34.73N 112.02W
08/11/2015 M52 MPH YAVAPAI AZ TRAINED SPOTTER
RAINFALL 0.60 INCH
&&
EVENT NUMBER FGZ1500115
DGVLocal storm report, Aug 11, 3:59 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
259 PM MST TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG COTTONWOOD 34.73N 112.02W
08/11/2015 YAVAPAI AZ LAW ENFORCEMENT
HIGH WIND BLEW THROUGH CENTRAL PORTION OF CITY... TREES
DOWN... POWER LINES DOWN... LOTS OF LIGHTNING
&&
EVENT NUMBER FGZ1500116
DGVLocal storm report, Aug 11, 4:01 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 4 N PRESCOTT VALLEY 34.67N 112.32W
08/11/2015 YAVAPAI AZ EMERGENCY MNGR
SEVERAL TREES DOWN ALONG ADDIS AVE. FROM VIEWPOINT TO
NEAR ROCKLAND DRIVE. TREES RANGED FROM 1-2 FEET IN
DIAMETER.
&&
CORRECTED REMARKS
EVENT NUMBER FGZ1500114
NWS FLAGSTAFFSpecial weather statement, Aug 11, 4:27 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 327 PM MST TUE AUG 11 2015 AZZ009-010-039-112300- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-BLACK MESA AREA- 327 PM MST TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NAVAJO AND NORTHWESTERN APACHE COUNTIES UNTIL 400 PM MST... AT 326 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF CHILCHINBITO...OR 28 MILES NORTHWEST OF CHINLE... MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROUGH ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING WATER IN NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3625 10997 3633 11016 3671 10999 3659 10969 TIME...MOT...LOC 2226Z 206DEG 19KT 3636 11003 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:30 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Aug 11, 1:00 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 11, 1:52 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Aug 11, 2:37 PM MDT | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 11, 3:38 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 16 min |
| Aug 11, 4:27 PM MDT | Special Weather Statement | FGZ | 33 min | |
| Aug 11, 4:39 PM MDT | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 27 min |
| Aug 11, 4:42 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.